Aa
A
A
A
Close
Urology Community
19.3k Members
Avatar universal

MUSE and UTI

I am not sure if this is the right place to post this question?  It kind of overlaps with the ED forum?.  I was given a low dosage of Muse 250 MCG and it didn't work quite well.  So I actually used two applications (500 MCG), and it gave me a UTI.   The physician feared priapism and gave me the low dosage.  Was the use of the application twice dangerous to the  urethra?  Should I try a 1000MCG?  I am not sure about the carvaject injections? I actually heard a high risk of priapism.  On the other side of the coin,, I have heard the results are strong for some patients, and even adds length and girth to their erections    
3 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi,

This is the right forum for this query.

Dosage of MUSE depends on your condition and requirement. A low dose of any medication is considered safer during first use as the chances of any reactions and side effects are less and are easier to manage.

The manufacturer recommends that you use only two doses within a 24-hour period.

Using the higher dose should be discussed with your prescribing doctor as there are variations in individual responses to any drug.

The UTI could have been the result of introducing external bacteria into the urethra and not flushing it soon after.

Increase intake of fluids to over 2000 ml per day and pass urine before and after intercourse.

Do keep us posted on your doubts and progress.
Regards
Avatar universal
Hello,

I omitted an important fact that patients should be aware of.  The muse instructional video has no mention of using lubrication when inserting the applicator.  The doctor taught me how to use it in the office and did use lubrication with the applicator.  So I followed his method. Unforunately, I think this is what might have caused the bacteria. I told the doctor that only the sedative Remeron restored full sexual functioning but it was making me too sleepy. So that's how I got muse.  

I was given flomax and another drug in the ER that induces urine, and actually makes the urine come out bright red. I have seen improvement already. I will make sure to keep away from any transurethral devices in the future.  
  ,    
I definitely should be drinking more liquids.  Thanks.
Avatar universal
MEDICAL PROFESSIONAL
Hi,

Thank you for the additional details.

It is likely that the lubrication was responsible for the introduction of bacteia into the urethra.

You can also start increasing your intake of vitamin C-rich fruits or juices, such as citrus and cranberry juices, as these help eliminate the bacteria from the urinary tract.

Regards
Have an Answer?
Top Urology Answerers
11369760 tn?1449507972
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.